Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 23, 2005, 6:59 PM MST for Gila County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 6:59 PM MST (01:59 UTC)
- Expired
- Jul 23, 2005, 8:00 PM MST
- In force
- 61 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 110 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 240205 FFWPSR AZC007-240400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 659 PM MST SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEAST GILA COUNTY IN EAST CENTRAL ARIZONA THIS INCLUDES THE CITY OF GLOBE AND MIAMI. * UNTIL 900 PM MST * AT 655 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM MOVING EAST TO WEST OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILLTOP AND SAWMILL...AND THE BEAR FIRE AREA NORTHEAST OF SAN CARLOS. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3351 11022 3376 11037 3357 11095 3330 11083 $$ SIPPLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 5:15 PM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 23, 5:15 PM MST, 1 hour 44 minutes before
AZZ020>028-CAZ030>033-240600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 515 PM MST SAT JUL 23 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...ARE EXPECTED TONIGHT ESPECIALLY IN SOUTH CENTRAL ARIZONA. WARM AND VERY MOIST TROPICAL AIR SWEEPS WESTWARD ACROSS SOUTHERN ARIZONA AND SOUTHEAST CALIFORNIA. THUNDERSTORMS...AT TIMES WITH HEAVY RAINFALL...WILL CONTINUE TO BE A RISK AGAIN ON SUNDAY. BY THE MIDDLE OF NEXT WEEK...THE LARGE SOUTHWESTERN RIDGE OF HIGH PRESSURE BECOMES CENTERED OVER THE FOUR CORNER STATES...WITH LOWER HUMIDITY AND HIGHER TEMPERATURES. && .DISCUSSION... STRONG THUNDERSTORMS ARE UNDERWAY...UPDATED THIS DISCUSSION TO INCLUDE THE RECENTLY ISSUED FLASH FLOOD WATCH FOR SOUTH CENTRAL ARIZONA. S CNTRL AZ...DEEP CNVCTN IN MODLY UNSTBL SOUTHEAST FLOW ADVECTING INTO SRN GILA AND MARICOPA COUNTY DURING THE EVENING HRS...TRAINING PSBL WHICH WILL NEED TO BE MONITORED CLOSELY...ESPCLY IN VCNTY OF FIRES. BEST RAINFALL RATE THRESHOLD FOR SIGNIFICANT RUNOFF IN SOME BURN AREAS LIES AROUND ONE HALF INCH IN 30 MINUTES. THE ABUNDANTLY MOIST AMS CERTAINLY HAS THAT CAPABILITY. ADDING WEAK SHEAR...WEAK WINDS ALFT...MEANS STORMS WILL BE SLO MOVG YET EFFICIENT WITH A PW OF 1.5 TO 2 INCHES...LCLLY HVY SHWRS A PSBLTY. PERSISTENT LOW LVL CONVERGENT LINES IN STLT IMGRY AND 88D SUGGESTS SBCAPE HAS INCRSD...LI/S ARE PBPLY IN -3 TO -5 RANGE...DESPITE SFC HEATING LAGGING THE NORMAL DIURNAL TRENDS TODAY. SW AZ AND EXTRME SE CA...BROAD DEEP TROPICAL MSTR IN AN AREA THAT HAS BEEM MOCLDY FOR MOST OF TDA...LATE AFTN SUNSHINE IS FINALLY KICKING UP SFC HEATING...AS OF 2 PM SFC TEMPS WERE RUNNING 12 TO 16 DEGS COOLER THAN THIS TIME YESTERDAY. INITIAL CNVCTV ACTIVITY MAY BE DELAYED WELL INTO THE EVENING. HERE TOO...PWS ARE UNUSUALLY HIGH AND LI/S ARE -5 TO -7. HUGE SW RDG OF HI PRESS STRUGGLES TO RE-ASSERT ITSELF...MOVG INLAND FM THE CA COAST TUES AND WED...BCMG CENTERED OVER NW AZ. OUR WEAK EASTERLIES FLIP TO WEAK WESTERLIES...THEN POSSIBLY N TO NE BY THE END OF THE WEEK. NET RESULT...DRYING IN THE MID TO UPPER LVLS W TO E AS THE WEEK PROGRESSES...WITH LATE DAY MTN CNVCTN OVR S CNTRL AZ CONTG WHILE THE LOW DESERTS HEAT UP. && .AVIATION... DISCUSSION FOR THE 00Z TAFS. SHWRS AND TSTMS...SOME MAY HAVE GUSTY SFC WINDS...BUT HEAVY RAIN MORE LIKELY TONIGHT AND SUNDAY. SEE TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH UNTIL 10 PM MST FOR ARIZONA ZONES 022..023...024...027...028. MARICOPA COUNTY...NORTHWEST AND NORTH-CENTRAL PINAL...AND SOUTHERN GILA COUNTIES. CA...NONE. DNR NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 23, 6:19 AM MST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 619 AM MST SAT JUL 23 2005 AZZ021>023-026>028-240204- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 619 AM MST SAT JUL 23 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE SUNDAY. THEN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH FRIDAY. AZZ020-025-CAZ031>033-240204- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 619 AM MST (619 AM PDT) SAT JUL 23 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE SUNDAY. THEN A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY. NO HAZARDOUS WEATHER EXPECTED ON TUESDAY THROUGH FRIDAY. CAZ030-240204- JOSHUA TREE NATIONAL PARK/JTNP/- 619 AM PDT SAT JUL 23 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE SUNDAY. THEN A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED ON THURSDAY AND FRIDAY. AZZ024-240204- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 619 AM MST SAT JUL 23 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE SUNDAY. THEN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH FRIDAY. DKS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:38 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 67 min |
| Jul 23, 5:45 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 60 min |
| Jul 23, 6:00 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 60 min |
| Jul 23, 6:53 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 67 min |
| Jul 23, 7:40 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 50 min |
| Jul 23, 7:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 63 min |
| Jul 24, 2:06 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.